Erythema multiforme due to arsenic trioxide in a case of acu
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Erythema multiforme (EM) is an acute, self-limited, Type IV hypersensitivity reactions associated with infections and drugs. In this case of acute promyelocytic leukemia, EM diagnosed during the induction phase was mistakenly attributed to vancomycin used to treat febrile neutropenia during that period. However, the occurrence of the lesions of EM again during the consolidation phase with arsenic trioxide (ATO) lead to a re-evaluation of the patient and both the Naranjo and World Health Organization-Uppsala Monitoring Centre scale showed the causality association as “probable.” The rash responded to topical corticosteroids and antihistamines. This rare event of EM being caused by ATO may be attributed to the genetic variation of methyl conjugation in the individual which had triggered the response, and the altered metabolic byproducts acted as a hapten in the subsequent keratinocyte necrosis....

http://www.ijp-online.com/article.asp?issn=0253-7613;year=2016;volume=48;issue=2;spage=216;epage=218;aulast=Badarkhe
Dr. T●●●j S●●●●●i and 2 other likes this
Like
Comment
Share